My new meds need to be taken in the morning and not at night?
I’m HIV positive and used to take my medication in the evening but they’ve changed me to drink them in the morning… What could be the reason should I be worry?
Please don’t worry, everything sounds okay.
Even though you didn’t include the names of your meds, you have probably been changed from efavirenz to dolutegravir.
The newer meds are sometimes called TLD.
This needs to be taken in the morning. Taking it at night stops some people from sleep well.
The old meds are likely to be a generic version of Atripla.
Atripla usually has more side effects than TLD. This includes mood changes and anxiety and needs to be taken at night so you can sleep through the side effects. But it also can give you vivid dreams and nightmares.
TLD is now recommended instead of Atripla in most countries.
However, your doctor or clinic should have told you about this first.